MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER 4F MAXIMAL BARRIER TRAY WITH MICROINTRODUCER (S/L); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER 4F MAXIMAL BARRIER TRAY WITH MICROINTRODUCER (S/L); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9194108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed but the root cause was undetermined due to the sample condition.One photograph of what appeared to be a nitinol guidewire was provided for investigation.The physical sample was not returned.The photo showed the coil wire stretched over the core wire.The distal end of the coil wire appeared to be tightly coiled.This type of damage can occur if the guidewire is retracted within the introducer needle.It was reported that the guidewire became unraveled during placement.The damage most likely occurred during use from retracting the wire through the introducer needle; however, since the physical sample was not returned for investigation, the exact cause of the damage could not be determined.One of the precautions in the ifu states, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of recq0685 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guidewire became unraveled during placement.Inserter met insertion when threading through the introducer needle.It was stated the rn went to remove the wire and it came through the introducer needle sheered.No patient harm occurred during this incident.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed but the root cause was undetermined due to the sample condition.One photograph of what appeared to be a nitinol guidewire was provided for investigation.The physical sample was not returned.The photo showed the coil wire stretched over the core wire.The distal end of the coil wire appeared to be tightly coiled.This type of damage can occur if the guidewire is retracted within the introducer needle.It was reported that the guidewire became unraveled during placement.The damage most likely occurred during use from retracting the wire through the introducer needle; however, since the physical sample was not returned for investigation, the exact cause of the damage could not be determined.One of the precautions in the ifu states, ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of recq0685 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO2 CATHETER 4F MAXIMAL BARRIER TRAY WITH MICROINTRODUCER (S/L)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7873871
Report Number3006260740-2018-02444
Device Sequence Number14075864
Product Code LJS
UDI-Device Identifier00801741035609
UDI-Public(01)00801741035609
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9194108D
Device Catalogue Number9194108D
Device Lot NumberRECQ0685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1